Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Diagnosed with depression. On anti-depressent tablets. Missed pills. What is the side effects of missing pills?

Hello, I am currently diagnosed with depression . I am on the anti-depressent tablets. But I do not like them and want to come off them. I hate them, recently I have been missing taking them, and I feel down and occasionaly self harm myself. What are the other side effects if i come off these tablets with out telling my doctor?
Asked On : Sun, 1 Jul 2012
Answers:  1 Views:  29
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
I strongly advise you not to stop this kind of medication without the prescribing doctor's assistance and monitoring. Some antidepressants need to be tapered gradually and not stopped suddenly in order to avoid side effects that can emerge from acute stoppage of these medicines. All us physicians are aware that the medicines we prescribe can at times have side effects that make them undesirable to our patients. If the medication doesn't help you, of course you should explain this to your physician and have him/her take you off it and perhaps consider a trial of a different medicine if you and your physician agree.
Answered: Mon, 2 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor